Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 54, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 13, 2017, 8:29 PM PDT for Clark County, Nevada. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2017, 8:29 PM PDT (03:29 UTC)
- Expired
- Sep 13, 2017, 8:57 PM PDT
- In force
- 28 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clark County, NV
The radar
The Las Vegas radar (KESX), 71 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 8:32 PM PDT | TSTM WND GST 71 | 2 Nnw Centennial Hills, NV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
430 WUUS55 KVEF 140329 SVRVEF NVC003-140415- /O.NEW.KVEF.SV.W.0054.170914T0329Z-170914T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 829 PM PDT WED SEP 13 2017 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... North central Clark County in southern Nevada... * Until 915 PM PDT * At 828 PM PDT, a severe thunderstorm was located over Centennial Hills, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... North Las Vegas, Lone Mountain, Centennial Hills, Summerlin, Aliante, North Las Vegas AirporT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Frequent lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3615 11523 3622 11546 3650 11531 3635 11501 TIME...MOT...LOC 0328Z 223DEG 26KT 3628 11525 HAIL...<.75IN WIND...60MPH $$ JA
1 follow-up statement
257
WWUS55 KVEF 140357
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
857 PM PDT WED SEP 13 2017
NVC003-140404-
/O.CAN.KVEF.SV.W.0054.000000T0000Z-170914T0415Z/
Clark NV-
857 PM PDT WED SEP 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY IS
CANCELLED...
The storm which prompted the warning for the northwest part of the
Las Vegas Valley has weakened below severe limits, and has exited
the warned area to the north. Therefore, the warning has been
cancelled. Automated sensors in northwest Las Vegas reported gusts
from 63 mph to 71 mph.
LAT...LON 3615 11523 3622 11546 3650 11531 3635 11501
TIME...MOT...LOC 0350Z 223DEG 26KT 3643 11511
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 1:55 PM PDT, 6 hours 34 minutes earlier.
Area forecast discussion, Sep 13, 1:55 PM PDT, 6 hours 34 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 155 PM PDT Wed Sep 13 2017 .SYNOPSIS...Scattered showers and storms remain possible across much of the region today before a strong trough pushes moisture eastward to be focused mainly across Lincoln and Mohave counties tomorrow. Thereafter, cool and generally dry conditions expected through the week, with just some residual showers possible in Lincoln county Friday. && .SHORT TERM...through Saturday night. Interesting forecast this period as we transition from a summer weather pattern to a more fall-like weather pattern. In the process, relatively warm and moist conditions today will shift towards dry and much cooler conditions by this weekend. As far as the details go, persistent low near Point Conception, CA will finally begin to shift eastward tonight into Thursday. This will help trigger shower and thunderstorm activity this afternoon and evening across the eastern half of the forecast area, particuarly from Clark County northward. Activity will tend to lift north and east overnight, with isolated showers favoring areas east of Las Vegas after midnight. A concentrated band of showers and storms may for during the morning hours over northern Mohave county, thanks to the aforementioned low pushing into southern Nevada and the associated strong forcing becoming concentrated across northern Arizona. Swift motion should limit precipitation totals somewhat, but a localized flash flood threat may develop with this band across the Plateau country of Mohave county. Further west, dry air will be sweeping in from west to east, resulting in dry and breezy conditions for most of eastern California and far southern Nevada Thursday. Temperatures will also be sharply cooler, averaging 5 to 10 degrees below seasonal normals. On Friday, a reinforcing trough will dive southward out of the Pacific northwest, resulting in a renewed shot of cooler temperatures invading the area. It will also drag a weakening cold front into our southern Great Basin zones, with a few showers and thunderstorms possible across Lincoln, central Nye, and Esmeralda counties as it moves through. By Saturday, dry and seasonably cool conditions will prevail under the influence of broad troughing across the western states. .LONG TERM...Sunday through Tuesday. After the first taste of Fall late this week, the Fall-like pattern continues late this weekend and into next week as a series of upper- level troughs move across the western CONUS. By Sunday, a relatively weak shortwave trough will move across the region. The latest GFS continues to bring some moisture along with the shortwave passage Sunday morning through the early afternoon across extreme northern Lincoln and central Nye counties. Though, the ECMWF remains dry and the forecast is more representative of this outcome. Behind the shortwave, a large and rather impressive upper-level trough will dig across the Pacific NW Monday, arriving in our region as early as Monday evening, though timing of this feature remains questionable. The GFS brings the deep trough into our region Monday evening through most of Tuesday, whereas the ECMWF brings it in slower with arrival Tue-Wed. Both models are bringing some moisture across the northern half of our CWA accompanying the trough passage, though per model variations, there exists inconsistencies with its timing. To keep some consistency, the forecast slightly favors the ECMWF outcome rather than the GFS. The main impacts during this forecast period will be the magnitude of the winds associated with the trough passage Mon-Tue. Breezy west to southwest winds are expected to begin Sunday afternoon increasing in magnitude Monday, with the strongest winds expected Monday afternoon. Per the ARWGFS9KM guidance, these winds could approach advisory levels for a large area of the CWA, including the Sierra and Spring Mountains. With high winds along these mountains, downslope winds could be a threat Monday afternoon with peak winds. Temperatures will slightly increase 1-2 degrees Sun-Mon before a subtle drop in temps by Tuesday afternoon. Temperatures will continue to drop through Tue evening. Mostly clear skies through the forecast period with some partly cloudy skies Tue night across northern portions of the CWA. && .AVIATION...For McCarran...Scattered showers and thunderstorms expected late this afternoon and evening may produce brief heavy rain and gusty winds. Bigger concern will be thunderstorm outflow winds complicating the forecast. Most likely scenario favors southwest winds during the evening but periodic variances from that can be expected due to storm activity. Storms chances will shift east Thursday but will still impact the Peach Spring Corridor. Otherwise, dry and breezy southwest winds expected by the afternoon with gusts to 20 knots possible. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms expected this evening mainly across Southern Nevada with a few stray storms possible across the Mojave Desert of California as well. Locally gusty winds likely near thunderstorm activity. Otherwise, winds favoring diurnal trends with breezy southwest winds developing across the Mojave Desert near KDAG with gusts to 25 knots. Breezy southwest winds invade northwest Arizona tomorrow with gusts of 25 to 30 knots possible. Showers and storms possible from Kingman north and eastward Thursday as well. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short term/Aviation...Outler Long term...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.